Funnel Cloud, Wood
- When
- September 22, 5:24 PM CST
- Where
- Wood County, 3 mi N of Pittsville
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.455, -90.042 (the zone’s center; the record gives no point)
A broken line of convection formed ahead of an upper level disturbance punching northeastward into the dry slot. Wood county sheriff received a call of a funnel cloud at the intersection of Hwy A and Hwy C.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
A broken line of convection formed ahead of an upper level disturbance punching northeastward into the dry slot. Wood county sheriff received a call of a funnel cloud at the intersection of Hwy A and Hwy C. A trained spotter reported a wall cloud between 6:15 and 6:30 pm, but did not see the funnel cloud.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Sep 22, 1:45 PM CST, 3 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CDT FRI SEP 22 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY...PCPN COVERAGE WILL BE THE MAIN CHALLENGE DURING THIS PERIOD WITH THE EVOLVING UPPER LOW SYSTEM. BAND OF PCPN ALONG H8 WARM FRONT HAS LIFTED NORTH INTO FAR NRN WI AND UPPER MICH LATE THIS AFTERNOON. MAIN SURFACE LOW OVER SOUTHERN MINNESOTA WITH A SUBTLE SURFACE WARM FRONT EXTENDING INTO NRN IL. DRY SLOT WORKING OVER THIS FRONT LIMITING CONVECTION LATE THIS AFTERNOON. DRIZZLE WILL BE COULD BE MORE OF THE PCPN TYPE LATER TNT INTO EARLY SATURDAY...BUT WILL KEEP A CHC OF SHRA IN THE PACKAGE DUE TO LOCATION OF THE WARM FRONT AND THE WV LOOP INDICATED A S/W MOVING INTO SW IA/NW MO LATE THIS AFTERNOON. OTHERWISE THE MODELS ARE SHOWING FAIR AGREEMENT WITH THE SYSTEM... CENTERED OVER THE EASTERN DAKOTAS THIS AFTERNOON...TO BE IN A HOLD STATUS UNTIL THE ENERGY FROM THE STRONGER S/W WITH 140 JET OVER THE CO REGION BEGINS TO PHASE WITH THE NRN PLAINS SYSTEM. THIS PHASED SYSTEM IS THEN PROGGED TO TRACK OVER THE STATE LATER SATURDAY AND ESPECIALLY INTO SAT NIGHT. SOME TIMING DIFFERENCES WITH ENDING ON SUNDAY...LATER SHIFTS MAY NEED TO BEEF UP MORNING WORDING OVER PARTS OF NE WISCONSIN IF THEIR IS A TREND THAT DIRECTION. WITH ANTICIPATED CLOUD COVER THROUGH SATURDAY NIGHT...TEMPERATURES EXPECTED TO DEVIATE LITTLE DURING THIS PERIOD. STAYED CLOSE TO 3 HRLY TEMPS. .LONG TERM...SUNDAY NIGHT THROUGH NEXT FRIDAY. NEXT SYSTEM TO IMPACT THE REGION WILL BE FROM TUESDAY NIGHT INTO WEDNESDAY. HEIGHT FALLS WITH THIS SYSTEM WILL ALLOW COOLER AIR TO POUR INTO THE STATE AFTER THE FROPA...WHICH IS PROGGED TO REACH EC WI AROUND 12Z WED. TSRA POTENTIAL APPEARS BEST TUESDAY NIGHT AHEAD OF THE FRONT ALONG H8 WAA PROD. WILL LEAVE SHRA CHC GOING FOR THE NORTH FOR WED AND THURSDAY AFTN DUE TO COLD UPPER TROF DRIFTING OVER THE REGION. WILL CONFINE SHRAS TO AFTN INSTAB VARIETY AT THIS TIME. DEPENDING ON MOISTURE AVAILABLE AND STRENGTH OF THE UPPER TROF...SHOWER CHCS MAY BE NEEDED FURTHER SOUTH. MUCH COOLER TEMPS FOR WEDNESDAY AND THURSDAY FOLLOWED BY A WARMING TREND FOR LATE NEXT WEEK. SOME POTENTIAL FOR FROST/FREEZE HEADLINES SUNDAY NIGHT WITH RATE OF CLEARING...AND COOLER AIR LATER NEXT WEEK OFFERS A FEW MORE CHANCE FOR THE HEADLINES. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/MG WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 200 PM CDT FRI SEP 22 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 200 PM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN IS LIKELY FOR SATURDAY AFTERNOON INTO SATURDAY NIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE IN THE AFTERNOON...BUT SEVERE WEATHER IS NOT ANTICIPATED. THERE IS ALSO A CHANCE OF THUNDERSTORMS AHEAD OF A COLD FRONT TUESDAY NIGHT. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LMZ521-522-541>543-564-231200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 200 PM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. SEVERE WEATHER IS NOT ANTICIPATED. SOUTHEAST WINDS OF 15 TO 25 KNOTS WITH HIGHER GUSTS WILL CONTINUE INTO THE EVENING HOURS AS A LOW PRESSURE SYSTEM SLOWLY TRACKS OVER SOUTHERN MINNESOTA. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN IS LIKELY FOR SATURDAY AFTERNOON INTO SATURDAY NIGHT. AN ISOLATED THUNDERSTORM WITH GUSTY WINDS IS POSSIBLE FOR SATURDAY AFTERNOON...BUT SEVERE WEATHER IS NOT ANTICIPATED. AS A LOW PRESSURE SYSTEM DEPARTS THE REGION LATE SATURDAY NIGHT INTO SUNDAY...NORTH WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 KNOTS WITH HIGHER GUSTS. SMALL CRAFT ADVISORIES WILL LIKELY NEED TO BE ISSUED. THERE IS ALSO A CHANCE OF THUNDERSTORMS AHEAD OF A COLD FRONT TUESDAY NIGHT. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED. TDH WEATHER.GOV/GREENBAY
The La Crosse radar (KARX), 116 km away, was scanning. The volume nearest the first event began at 23:21 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534142.